[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.161.216.242. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Editor's Correspondence
May 8, 2000

Hallucinations in an Elderly Patient Taking Recommended Doses of Cyclobenzaprine

Arch Intern Med. 2000;160(9):1373. doi:

Cyclobenzaprine (Flexeril; Merck & Co Inc, West Point Pa) is indicated and used in most patients for the treatment of muscle spasm associated with acute painful musculoskeletal conditions. Anticholinergic adverse effects are commonly seen in patients taking cyclobenzaprine; however, insomnia, hallucinations, and excitement have been reported and are common manifestations of drug toxicity.1,2 Elderly patients may be more susceptible to adverse drug events and toxic effects when taking recommended doses of medications as a result of several pathophysiological changes that occur with aging.3 We describe a case of hallucinations occurring in an elderly woman who had been prescribed a commonly recommended dose of cyclobenzaprine.

First Page Preview View Large
First page PDF preview
First page PDF preview
×